MAUDE Adverse Event Report: CORDIS DE MEXICO 6F 10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS DE MEXICO 6F 10CM SW RADIAL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the dilator of the 6f 10cm radial rain sheath stainless steel wire (sw) had no distal hole.The procedure was completed without any problems.There was no reported patient injury.The device was clinically used by the patient.The device malfunction was observed during prep.The device was prepped and used as per the ifu.The device looked normal when taken from its packaging and no damage noted.The dilatator was likely perfect, except for the missing hole.The user strongly pushed the guidewire inside to create a hole at the distal end then a microscopic piece of plastic went out.Other additional procedural details were requested but are unknown.The device will not be returned for analysis since it was discarded.
 
Additional Manufacturer Narrative
Updated as the dhr was performed on the reported code.As reported, the dilator of a 6f 10cm radial rain sheath stainless steel wire (sw) had no distal hole.There was no reported patient injury.The device was clinically used by the patient.The device malfunction was observed during prep.The device was prepped and used as per the instructions for use (ifu).The device looked normal when taken from its packaging and no damage noted.The dilatator was likely perfect, except for the missing hole.The user strongly pushed the guidewire inside to create a hole at the distal end then a microscopic piece of plastic went out.The procedure was completed without any problems.Other additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 17866518 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿vessel dilator obstructed - during prep¿ could not be confirmed as the device was not returned for analysis.Without the return of the device, the exact cause of the reported event could not be conclusively determined.However, procedural factors, such as excessive force, may have contributed to the microscopic piece of plastic coming out of the vessel dilator.Pushing a guidewire to create a distal hole is not recommended and can cause damage to the integrity of the vessel dilator and potentially cause patient harm.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Do not pull the side port with excessive force.Be careful not to cut the side tube when holding it with forceps, or not to cut with scissors and knives.Do not pinch the plastic cannula and/or the side tube with forceps.It may cause scratches on it.Attention should be paid not to damage the plastic cannula with forceps or sharp-edged tools.Do not scratch the sheath with needle point, cutting tool, or other edged tools.Do not incline a guide wire and / or a catheter while inserting them via the valve of the sheath this product is intended to be used by a trained professional using a standard catheterization technique.¿ neither the phr review nor the information available for review suggest that the reported event is related to the manufacturing process of the unit; therefore, no corrective/preventative actions have been taken at this time.
 
Additional Manufacturer Narrative
The dilator of the 6f 10cm radial rain sheath stainless steel wire (sw) had no distal hole.There was no reported patient injury.The device malfunction was observed during preparation.The device was prepped and used as per the instructions for use (ifu).The device looked normal when taken from its packaging and no damage was noted.The dilatator was likely perfect, except for the missing hole.The user strongly pushed the guidewire inside to create a hole at the distal end then a microscopic piece of plastic went out.The procedure was completed without any problems.Other additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 17866518 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿vessel dilator obstructed - during prep¿ could not be confirmed as the device was not returned for analysis.Without the return of the device, the exact cause of the reported event could not be conclusively determined.However, procedural factors, such as excessive force, may have contributed to the microscopic piece of plastic coming out of the vessel dilator.Pushing a guidewire to create a distal hole is not recommended and can cause damage to the integrity of the vessel dilator and potentially cause patient harm.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Do not pull the side port with excessive force.Be careful not to cut the side tube when holding it with forceps, or not to cut with scissors and knives.Do not pinch the plastic cannula and/or the side tube with forceps.It may cause scratches on it.Attention should be paid not to damage the plastic cannula with forceps or sharp-edged tools.Do not scratch the sheath with needle point, cutting tool, or other edged tools.Do not incline a guide wire and / or a catheter while inserting them via the valve of the sheath this product is intended to be used by a trained professional using a standard catheterization technique.¿ neither the phr review nor the information available for review suggest that the reported event is related to the manufacturing process of the unit; therefore, no corrective/preventative actions have been taken at this time.However, a risk assessment has been initiated to further investigate this type of complaint.

Brand Name
6F 10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key9616019
Report Number9616099-2020-03498
Device Sequence Number2738856
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public10705032078948
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number506610S
Device Lot Number17866518
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer01/27/2020
01/31/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date01/29/2020
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1